Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 59, NWS Albany, NY

July 8, 2020Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2020, 2:37 PM EDT for Warren County, Washington County, New York. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2020, 2:37 PM EDT (18:37 UTC)
Expired
Jul 8, 2020, 3:30 PM EDT
In force
53 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Warren County, NY, Washington County, NY

The radar

The Burlington radar (KCXX), 99 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:46 PM EDTTSTM WND DMG2 N Huletts Landing, NYTWO TREES SNAPPED WITH DEBRIS ON ROUTE 9N NEAR SABBATH DAY POINT
Jul 8, 3:00 PM EDTTSTM WND DMG5 Ene Huletts Landing, NYTREE DOWN IN DRESDEN ON STATE ROUTE 22.
Jul 8, 3:06 PM EDTTSTM WND DMG3 Nnw Whitehall, NYTREE DOWN ON BLUE GOOSE ROAD AND STATE ROUTE 22 INTERSECTION. TIME IS RADAR ESTIMATED.
Jul 8, 3:15 PM EDTTSTM WND DMG6 Ene Whitehall, NYTREES AND WIRES DOWN IN HAMPTON.
Jul 8, 3:20 PM EDTTSTM WND DMG5 E Whitehall, NYTREE DOWN AT THE INTERSECTION OF ROUTE 4 AND OLD FAIR HAVEN RD. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WUUS51 KALY 081837
SVRALY
NYC113-115-081930-
/O.NEW.KALY.SV.W.0059.200708T1837Z-200708T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
237 PM EDT Wed Jul 8 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Warren County in east central New York...
  Northern Washington County in east central New York...

* Until 330 PM EDT.

* At 236 PM EDT, a severe thunderstorm was located near Huletts
  Landing, or 10 miles northwest of Whitehall, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Whitehall, Hague, Huletts Landing, Putnam, Hampton, Lock Twelve
  Marina, Dresden Center, Low Hampton, Putnam Station, Silver Bay,
  Snody Dock, Clemons, Sabbath Day Point, Hampton Flats, Graphite,
  Grays Corner, East Whitehall, Ottenburgs Ramp and North Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4375 7337 4373 7337 4369 7340 4364 7343
      4362 7342 4359 7343 4357 7339 4358 7338
      4362 7337 4363 7330 4361 7329 4358 7330
      4357 7327 4355 7325 4347 7325 4361 7368
      4378 7361
TIME...MOT...LOC 1836Z 286DEG 13KT 4368 7355 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS
1 follow-up statement
565 
WWUS51 KALY 081859
SVSALY

Severe Weather Statement
National Weather Service Albany NY
259 PM EDT Wed Jul 8 2020

NYC113-115-081930-
/O.CON.KALY.SV.W.0059.000000T0000Z-200708T1930Z/
Warren NY-Washington NY-
259 PM EDT Wed Jul 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EASTERN WARREN AND NORTHERN WASHINGTON COUNTIES...

At 259 PM EDT, a severe thunderstorm was located near Huletts
Landing, or near Whitehall, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Whitehall, Hague, Huletts Landing, Putnam, Hampton, Lock Twelve
Marina, Dresden Center, Low Hampton, Putnam Station, Silver Bay,
Snody Dock, Clemons, Sabbath Day Point, Hampton Flats, Grays Corner,
East Whitehall and Ottenburgs Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4375 7337 4373 7337 4369 7340 4364 7343
      4362 7342 4359 7343 4357 7339 4358 7338
      4362 7337 4363 7330 4361 7329 4358 7330
      4357 7327 4355 7325 4347 7325 4358 7359
      4376 7349
TIME...MOT...LOC 1859Z 286DEG 13KT 4366 7344 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 8, 2:13 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
213 PM EDT Wed Jul 8 2020

.SYNOPSIS...
Morning clouds break for afternoon sun, leading to warm
and humid conditions. A weak boundary gradually pushing eastward
will then initiate strong to severe thunderstorms capable of heavy
downpours, damaging winds and frequent lightning. Dangerous heat and
humidity then arrives tomorrow before a potential moisture rich
coastal system travels up the East Coast this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 pm, a Severe Thunderstorm Watch was issued for
Bennington and Windham Counties. Water vapor imagery shows a
broad shortwave trough approaching northern/western New York. At
lower levels, a broken line of showers and thunderstorms
stretches from near Glens Falls back into central NY along a
weak convergence zone. So far these storms have remained below
severe limits, and it is somewhat unclear whether these will
strengthen. Given 2500 J/kg SBCAPE evident on SPC Mesoanalysis,
it seems reasonable to expect that they will strengthen at least
a bit. In collaboration with SPC and surrounding WFOs, the
Severe Thunderstorm Watch was issued for southern Vermont where
there may be relatively greater chances for storms to strengthen
to severe levels. Damaging winds will be the main threat.
Outside of the watch area, isolated damaging winds will be
possible, along with locally heavy rainfall.

Elsewhere, a slow moving complex of showers and thunderstorms
continues across the Mid Hudson Valley and Northwest
Connecticut. The main hazard here has been heavy rain, given
slow storm motion due to weaker winds aloft compared with
further north. Couldn't rule out an isolated strong wind gust
over Litchfield County, but it appears the rain cooled air will
limit severe potential over Ulster/Dutchess counties. A juicy
airmass is in place over most of the area, with PWATs 1.5-2.0
inches per SPC Mesoanalysis.

Previous discussion...

The upper level GOES16 water vapor imagery early this morning
shows our upper level parent trough pushing eastward through
Quebec and it should continue tracking towards northern New
England today. Once the stratus deck breaks for sun, widespread
dew points in the upper 60s to near 70 should contribute to
enhanced instability values. Latest HREF guidance shows high
probabilities for SBCAPE values exceeding 2000J/kg once the
clouds break.

Given that the best height falls associated with the approaching
trough overspread the region by 18 UTC, the window of
opportunity for sunshine to enhance our instability values once
the stratus breaks is rather limited. In addition, the upper
level flow only increases to about 25 - 30 kts as the trough
axis crosses through the region this afternoon with the best
lift reserved to areas mainly north of Interstate 90. As a
result, we agree with SPC in only placing our region in a
marginal risk for severe weather today as weak forcing and the
absence of deep layer shear may preclude widespread severe
weather. The overlap of high instability with sufficient
effective shear ranging 25 to 30kts looks to reside in areas
north and east of Albany, which will be closer to the better
forcing. Latest CAMS show initial convection starting out as a
discrete storm mode north and west of I-90 due to the weak
forcing but as cold pools and outflow boundaries interact, cells
could merge into storm clusters and push into the Capital
Region and areas southward. With the 0-6km shear vectors
oriented northwesterly, there looks to be enough of a
perpendicular component to the approaching boundary that some
strong line segments capable of damaging winds could develop.
High DCAPE near or > 1000J/kg today will also contribute to an
enhanced potential for damaging winds to lead to downed
trees/power lines.

Besides damaging winds, high PWATs between 1.50 - 2.00" also
means thunderstorms will be capable of heavy downpours. Given
the weak flow in the column, storms may be slow moving. Should
storms repeatedly impact a local area or produce high rainfall
rates for a long period of time, we may need to issue few local
flood advisories. The near storm environment today also favors
frequent lightning as found in our local lightning climatology
study. In particular, normalized cape (or NCAPE) values look to
exceed 0.15 with over 500J/kg of cape in the -10C to -30C
regime. Our local study also shows the frequent lightning
typically occurs when effective shear is around 30kts which is
also met today.

Once we past peak heating, CAMS show thunderstorm activity
quickly weakening and we end our mention of thunder and reduce
POPS by 03 UTC. Muggy and warm conditions continue overnight
with fog likely quickly developing in areas impacted by
thunderstorms as our boundary stalls and moisture gets trapped
underneath the nocturnal inversion. Overnight lows once again
will be above normal, hovering around 70 for most. The southern
Adirondacks may have the best potential to fall into the low to
mid 60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Heat Advisory in Effect 12PM to 8PM Thursday....

Our boundary from Wednesday remains stalled over areas south of I-90
heading into Thursday with westerly flow in its wake ushering in a
very warm air mass. In fact, 850hPa isotherms range +17 to +19 on
Thursday. Once early fog/stratus burns off, boundary layer mixing up
to around 850hPa should support high temperatures reaching into the
low to mid 90s in the Hudson and Mohawk River valley areas in NYS.
Combine this with lingering high dew points in the upper 60s to near
70 and heat indices look to exceed our 95F heat advisory criteria.
We have collaborated with neighboring offices to issue a heat
advisory for these areas.
MA/CT require two days of heat indices at or over 95F to warrant an
advisory so we have not included those zones. Those working outdoors
on Thursday should take extra breaks and stay hydrated.
Be aware of the elevated risk for heat stroke and heat exhaustion
and take appropriate actions to keep yourself safe.

Besides the heat, the stalled boundary over the mid-Hudson Valley,
eastern Catskills and NW CT could act to focus convection Thursday
afternoon. Deep layer shear is much weaker with the trough no longer
in place so slow moving storms could lead to local flooding in
urban, low-lying or poor drainage areas.

The boundary washes out by Friday with surface high pressure
building into the region. Temperatures Friday will still well above
normal but should end up being a few degrees cooler than Thursday as
the heat dome shifts north into the North Country and northern VT.
Therefore, highs should only reach the upper 80s to low 90s and we
should fall short of the heat advisory criteria. We will then be
closely monitoring a moisture rich system traveling up the East
Coast. Latest guidance from the NHC shows it has having a 40% chance
of developing into a tropical system, especially if it travels over
the warm western Atlantic waters off the mid-Atlantic on its
northward journey. Should this occur, it likely will end up tracking
slower than the current guidance. This is why we favored the ECMWF
output compared to the faster GFS/CMC solution and held off on
introducing likely POPs before 00 Saturday. This system could be our
next chance for more widespread rainfall. More on this system will
be in discussed in our long term and hydro discussion.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Initial focus will be on the coastal low. WPC/NHC medium range
forecasts place the low south of Long Island at 12Z Saturday
reflecting a WPC preference for consistency offered by the 00Z
NAM/ECMWF/CMC. Evolution and track of this system still needs to be
worked out. The system has the potential to produce heavy rain.
Right now models are indicating that the heaviest precipitation
would be north and east of the storm track. In support of the heavy
rain possibility, GEFS indicate PWATs 2-3 standard deviations above
normal with the storm. GFS/ECMWF depict rainfall totals of 2.00-2.50
inches in the path of the storm, with the CMC offering up to 4.00
inches. Again potential for heavy rain is there. Right now, timing
on the storm shows impacts likely Friday night into Saturday.
Forecast indicates likely POPs for Saturday. NHC continues to
monitor.

In the wake of the coastal system, models show a troughing pattern
across the region. There are differences in how the models resolve
this pattern. But generally, expect a diurnal trend of showers and
thunderstorms each day. As far as severe chances go, a little too
early to hone in on any one specific day.

GEFS depict 925mb temperatures holding within 1 standard deviation
above normal, with the occasional jump of 1-2 standard deviations
above normal. This translate into 2m temperatures about 5-8 degrees
above normal. Dewpoints will run in the 70s to start the extended,
then trend back into the mid 60s though the remainder of the period.
Putting this together, heat indices look to remain below advisory
levels.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
With a warm and humid air mass in place, scattered showers and
thunderstorms are developing across the region.  Thunderstorms have
already been bringing IFR conditions to KPOU and this may continue
for the next hour due to heavy rainfall.   Meanwhile, will include a
TEMPO for KGFL/KALB/KPSF for several hours this afternoon for a
passing shower or thunderstorm.  Any shower or t-storm won't last
long, but could lower flying conditions to at least MVFR due to a
brief burst of heavy rainfall.  Cannot rule out some gusty winds
too, but coverage appears too low to include in the TAF.  Outside of
showers/t-storms, VFR conditions are expected with sct-bkn cigs of 3-
5 kft and southerly winds of 5 to 10 kts.

Any shower or t-storm will dissipate around 00z, allowing for VFR
conditions this evening.  However, due to the humid air mass in
place and any rainfall that occurs, some MVFR/IFR fog or low clouds
are expected to form overnight, especially after 05z.  This is most
likely at KPOU due to the recent rainfall and KGFL due to the local
terrain effects. Winds will be very light or calm overnight.

Any fog or low clouds will dissipate shortly after sunrise, allowing
for VFR conditions for Thursday morning.  No precip is expected
Thursday with VFR conditions through the day. South to southeast
winds will be around 5 kts.

Outlook...

Thursday Night: Low Operational Impact. Patchy FG.
Friday: Moderate Operational Impact. Chance of SHRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Morning clouds break for afternoon sun, leading to warm
and humid conditions. A weak boundary gradually pushing eastward
will then initiate strong to severe thunderstorms capable of heavy
downpours, damaging winds and frequent lightning. Dangerous heat and
humidity then arrives tomorrow before a potential moisture rich
coastal system travels up the East Coast this weekend.

&&

.HYDROLOGY...
A weak boundary pushing eastward today will likely lead to
isolated to scattered thunderstorm activity this afternoon.
Given high precipitable water values ranging between 1.50 to
2.00 inches (1 to 2 standard deviations above normal as per the
GEFS), heavy downpours will be possible during any
thunderstorm. Storms may be slow moving and could repeatedly
impact the same area. Therefore, isolated flooding of low-
lying, urban or poor drainage areas may occur.

Additional isolated to scattered thunderstorms are again
possible tomorrow afternoon but should be focused to areas
mainly south of Interstate 90. With high precipitable water
values still in place, any thunderstorm will again be capable of
heavy downpours.

A moisture rich coastal system currently in the Southeast U.S
is expected to travel up the East Coast this weekend. While
exact timing and track are still uncertain, guidance points to
it impacting our region sometime between Friday night and
Saturday. It has potential to produce moderate to heavy
rainfall across the region.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from noon to 8 PM EDT Thursday for NYZ038-040-
     041-043-048>050-052-053-059-060-064-065-083-084.
MA...None.
VT...None.

&&

SYNOPSIS...Speciale
NEAR TERM...Thompson/Speciale
SHORT TERM...Speciale
LONG TERM...OKeefe
AVIATION...Frugis
FIRE WEATHER...Speciale
HYDROLOGY...Speciale
Hazardous weather outlook, Jul 8, 2:17 PM EDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
217 PM EDT Wed Jul 8 2020

CTZ001-013-MAZ001-025-NYZ032-033-039-042-047-051-054-058-061-063-066-
082-091100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Fulton-
Northern Warren-Schoharie-Western Albany-Eastern Rensselaer-
Western Greene-Eastern Columbia-Western Ulster-Eastern Dutchess-
Northern Fulton-
217 PM EDT Wed Jul 8 2020

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the eastern Catskills, Helderbergs, Schoharie
Valley, Taconics, and the southern Adirondacks of eastern New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this afternoon. Any
severe thunderstorm will be capable of heavy downpours, damaging
winds, frequent lightning and hail. Isolated flash flooding is
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Chances for thunderstorms exist Thursday and then again Saturday
through Tuesday, mainly during the afternoon and evening hours each
day.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather or heavy rain reports to
the NWS while following all local, state and CDC guidelines.

NYZ038-040-041-043-048>050-052-053-059-060-064-065-083-084-091100-
Southern Herkimer-Montgomery-Northern Saratoga-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Ulster-Western Dutchess-Southeast Warren-Southern Washington-
217 PM EDT Wed Jul 8 2020

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for the Hudson and Mohawk River
Valley areas of New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this afternoon.
Any severe thunderstorm will be capable of heavy downpours, damaging
winds, frequent lightning and hail. Isolated flash flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Chances for thunderstorms exist Thursday and then again Saturday
through Tuesday, mainly during the afternoon and evening hours each
day.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state and CDC guidelines.

VTZ013>015-091100-
Bennington-Western Windham-Eastern Windham-
217 PM EDT Wed Jul 8 2020

...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Chances for thunderstorms exist Thursday and then again Saturday
through Tuesday, mainly during the afternoon and evening hours each
day.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state and CDC guidelines.

In the hours before

Special weather statement, Jul 8, 1:49 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Albany NY
149 PM EDT Wed Jul 8 2020

NYZ042-043-081845-
Northern Washington-Northern Warren-
149 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTHERN
WASHINGTON COUNTIES...

At 149 PM EDT, a strong thunderstorm was located near Schroon Lake,
or 21 miles northwest of Whitehall, moving east at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Whitehall, Hague, Rogers Rock Campground, Eagle Point Campground,
Scaroon Manor Public Campground, Huletts Landing, Putnam, Wright,
Chipman Point, Starbuckville, Putnam Station, Snody Dock, Sabbath Day
Point, Grays Corner, Adirondack, East Whitehall, Chipmans Point,
Ottenburgs Ramp, Lock Twelve Marina and Dresden Center.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
      4357 7339 4362 7337 4363 7330 4358 7330
      4357 7326 4348 7329 4369 7383 4377 7379
      4381 7338
TIME...MOT...LOC 1749Z 287DEG 13KT 4382 7365

NAS
Special weather statement, Jul 8, 1:58 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
158 PM EDT Wed Jul 8 2020

NYZ041-083-084-081900-
Southern Washington-Southeast Warren-Northern Saratoga-
158 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN...NORTHERN
SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES...

At 158 PM EDT, a strong thunderstorm was located near Corinth, or 13
miles west of Glens Falls, moving east at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Glens Falls, Hudson Falls, Fort Edward, Corinth, West Glens Falls,
Glens Falls North, Kings, Gates, Wilton, Northumberland, South Glens
Falls, Lake Luzerne, Hadley, Schuylerville, Victory, Argyle,
Beartown, Dunham Basin, Grangerville and Kings Station.

This includes Interstate 87 between exits 16 and 19.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4321 7404 4338 7396 4330 7344 4305 7355
TIME...MOT...LOC 1758Z 287DEG 13KT 4328 7391

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:07 AM EDTHeat AdvisoryALYAlbany, Columbia, Dutchess, Greene, Herkimer, Montgomery and 6 more40 hr
Jul 8, 11:44 AM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 8, 12:35 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 8, 12:43 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jul 8, 1:02 PM EDTFlash Flood WarningALYDutchess3 hr
Jul 8, 1:49 PM EDTSpecial Weather StatementALYWarren56 min
Jul 8, 1:58 PM EDTSpecial Weather StatementALYSaratoga62 min
Jul 8, 2:43 PM EDTSpecial Weather StatementALYMontgomery62 min
Jul 8, 2:57 PM EDTSpecial Weather StatementALYSaratoga63 min
Jul 8, 3:34 PM EDTSpecial Weather StatementALYRensselaer56 min
Jul 8, 3:39 PM EDTAreal Flood AdvisoryALYWashington2 hr
Jul 8, 3:42 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Schenectady, Washington41 min
Jul 8, 4:01 PM EDTSpecial Weather StatementALYAlbany44 min
Jul 8, 4:26 PM EDTSpecial Weather StatementALYRensselaer64 min
Jul 8, 4:41 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer77 min
Jul 8, 5:09 PM EDTSpecial Weather StatementALYFulton66 min
Jul 8, 5:32 PM EDTSpecial Weather StatementALYWarren28 min
Jul 8, 6:09 PM EDTSpecial Weather StatementALYWashington36 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.